Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 24, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Sep 2, 2014, 9:07 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Sep 2, 2014, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2014, 9:07 AM PDT (16:07 UTC)
- In effect from
- Sep 2, 2014, 1:00 PM PDT
- Expired
- Sep 2, 2014, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739 WWUS76 KPDT 021607 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 907 AM PDT TUE SEP 2 2014 ...VERY WINDY ACROSS THE KITTITAS VALLEY THIS AFTERNOON AND EVENING... .A MOSTLY DRY COLD FRONT WILL MOVE ACROSS THE KITTITAS VALLEY THIS AFTERNOON. THIS FRONT...IN COMBINATION WITH THE MIXING OF WINDS DOWN FROM ALOFT...WILL RESULT IN VERY WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-030000- /O.NEW.KPDT.WI.Y.0024.140902T2000Z-140903T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 907 AM PDT TUE SEP 2 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * TIMING: WINDS WILL GRADUALLY INCREASE THROUGH TODAY...PEAKING IN THE LATE AFTERNOON AND EARLY EVENING. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO AROUND 45 MPH. STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY. * IMPACTS: THESE WINDS CAN MAKE TRAVELING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
345 WWUS76 KPDT 022047 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 147 PM PDT TUE SEP 2 2014 ...VERY WINDY ACROSS THE KITTITAS VALLEY THIS AFTERNOON AND EVENING... .A MOSTLY DRY COLD FRONT WILL MOVE ACROSS THE KITTITAS VALLEY THIS AFTERNOON. THIS FRONT...IN COMBINATION WITH THE MIXING OF WINDS DOWN FROM ALOFT...WILL RESULT IN VERY WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-030400- /O.CON.KPDT.WI.Y.0024.000000T0000Z-140903T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 147 PM PDT TUE SEP 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...PEAKING IN THE LATE AFTERNOON AND EARLY EVENING. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO AROUND 45 MPH. STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY. * IMPACTS: THESE WINDS CAN MAKE TRAVELING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
169 WWUS76 KPDT 030407 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 907 PM PDT TUE SEP 2 2014 WAZ026-030515- /O.EXP.KPDT.WI.Y.0024.000000T0000Z-140903T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 907 PM PDT TUE SEP 2 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS ACROSS THE KITTITAS VALLEY HAD DECREASED. BRIEF WIND GUSTS TO 40 MPH ARE POSSIBLE BUT THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ VP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 2, 4:23 AM PDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 2, 4:23 AM PDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 423 AM PDT TUE SEP 2 2014 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH THURSDAY...THE NORTHWEST FLOW OVER THE REGION HAS NOW BECOME A WESTERLY FLOW IN RESPONSE TO A TROUGH THAT IS DIGGING SOUTHWARD ALONG THE COAST. A DRY COLD FRONT EMBEDDED IN THIS FLOW WILL MOVE THROUGH THE FORECAST AREA TODAY AND TONIGHT. MOISTURE IS VERY LIMITED SO CAN EXPECT SHOWERS ONLY TO OCCUR OVER THE CASCADE EAST SLOPES. ELSEWHERE IT WILL REMAIN DRY WITH JUST CLOUDS OVERHEAD. THE MAIN CONCERN WITH THIS SYSTEM IS TIGHTENING PRESSURE GRADIENTS AHEAD OF AND WITH THE COLD FRONT. WINDS WILL REACH THE 20 TO 30 MPH RANGE BY THIS AFTERNOON AND EVENING AS A RESULT. RELATIVE HUMIDITIES WILL BE HIGH ENOUGH TO KEEP THE BASIN OUT OF RED FLAG CONDITIONS. HOWEVER...IT WILL BE A CLOSE CALL AND WILL NEED TO ADD HIGHLIGHTS TO THE FIRE WEATHER FORECAST. THE OTHER CONCERN WILL BE PATCHY BLOWING DUST IN THE LOWER COLUMBIA BASIN THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE STABLE SO AM NOT EXPECTING ANY THUNDERSTORMS. COOLER MARINE AIR WILL FILTER INTO THE CWA ON WEDNESDAY BEHIND THE DEPARTING COLD FRONT. TEMPERATURES WILL DROP TO ABOUT 7-10 DEGREES COOLER ON WEDNESDAY THAN TODAY. THE COOLING WILL BE SHORT LIVED AS 500 MB HEIGHTS AND 850 MB TEMPERATURES RISE ON THURSDAY WITH LOWER ELEVATION MAXIMUM READINGS BACK INTO THE LOWER 80S WITH DRY CONDITIONS. THE WARMING TREND WILL CONTINUE INTO THE LONG TERM FORECAST PERIOD. 88 .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...DRY SPLIT FLOW WILL REMAIN OVER EASTERN WASHINGTON AND OREGON FOR MOST OF THE LONG TERM PERIOD. THIS WILL KEEP DRY AND STABLE AIR OVER THE AREA. RADIATIONAL COOLING DUE TO LIGHT WINDS...LENGTHENING NIGHTS...AND CLEAR SKIES WILL KEEP NIGHTS COOL WHILE THE AMPLIFYING RIDGE WILL PROVIDE SUNNY SKIES AND WARMER DAYS. SUNDAY NIGHT AND MONDAY AN UPPER LEVEL TROUGH WITH THE MAIN LIFT IN CANADA MAY DROP FAR ENOUGH SOUTH TO TRIGGER SOME SHOWERS NEAR THE CASCADES. THE MAIN EFFECTS WILL BE ANOTHER PUSH OF COOLER AIR FOR LATE SUNDAY AND MONDAY AND SOME BREEZY CONDITIONS. COONFIELD && .AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL DURING THE TAF PERIOD...THOUGH WINDS BTWN 10 TO 20 KTS WITH GUSTS UP TO 30 KTS WILL OCCUR AS A COLD FRONT PASSES THRU THE AREA BTWN 02/20Z THRU 03/03Z. THERE IS VERY LIMITED MOISTURE WITH THE FRONT...BUT SCT MID CLOUDS CAN BE EXPECTED AS IT PASSES. PATCHY BLOWING DUST MAY OCCUR NEAR OR OVER KPSC AND KPDT DURING THE STRONGEST WIND GUSTS...THOUGH BLOWING DUST WILL NOT LIKELY BE THE PREVAILING CONDITION AT THOSE SITES. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 81 50 72 49 / 0 10 0 0 ALW 83 55 74 54 / 0 10 10 0 PSC 84 52 77 50 / 0 0 0 0 YKM 79 48 75 47 / 0 10 0 0 HRI 83 52 76 46 / 0 10 0 0 ELN 75 51 72 48 / 10 10 0 0 RDM 80 37 71 37 / 0 10 0 0 LGD 80 46 68 42 / 0 10 10 0 GCD 81 43 70 42 / 0 10 0 0 DLS 79 55 77 51 / 0 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/76/76
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:52 AM PDT | Red Flag Warning | PDT | 11 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.